You know it seems to be almost a dream come true to be able to take a pill or a strip a day and not to have to worry or even think about relapse. I came back down to earth and started to use my own brain for once instead of letting others or doctors in that fact take my money. Taking 8mg suboxone daily for about a year 1/2 now and I ran out not even knowing what was about to happen... 4 days and started to withdral WTF. I guess it's not the miracle drug they put it out to be. I know that I can do it but I also feel that I have been cheating this whole time. Is there someone that has good information on how to go off comfortably. Also what do you normally feel like after you go off?? Will I need to take any sleeping meds or is there any others that I might need to use?
Suboxone does help many with overcoming opiate withdrawal, but it's a tricky drug to handle properly. It is NOT a drug to stop abruptly; certainly not at an 8mg dosage. There is a ("general discussion") forum on Drugs.com where you can get help with this. This link will lead you to the specific post about suboxone therapy, including how to use and how to taper off: https://www.drugs.com/forum/featured-drugs/suboxone-subutex-therapy-50887.html
The man who wrote this is Robert (Robert_325) - and he is the 'go-to' guy for help with suboxone tapering and withdrawal. In this same area are the "group discussion boards" - and if you can navigate the pages, you want to go under the heading, "Need to Talk" and post a request to hear from Robert about suboxone withdrawal in your subject heading. He is willing to help anyone who is serious about getting clean.
Bravo on your progress - and know that there is help to get past this part.
Excuse my lateness to this, I don't have a pc, have to use boyfriend's. As you found out, subs lasts 3 to 5 days on the brain receptor sites before it totally recedes off and you feel withdrawal. I don't know if you are doing the supposed "mandatory" addiction therapy, but I urge you to do it if you aren't. Subs does work to heal the brain receptor sites, but it takes a different amount of time in each person and alot of this depends on how damaged the receptor sites become. I suggest you taper off, I give the taper schedule and other tips in my profile, click my name of avatar and it should take you to my profile page, read the story. You are not cheating in my opinion, you are waiting for the brain to heal and wish to be useful and not in withdrawal or discomfort. My bf kept saying I had traded one addiction for another, but, I disagree, I wanted to be off opiates and have the greatest chance for staying useful and not relapsing and I did pretty well. I don't know if you were promised what I was, that subs weren't addicting and that I could jump off at any time, but, if you were, then I think you have figured out that isn't true. I know there are fast tapers out there, however if you do this slowly, you will probably be more comfortable. I do suggest an antidepressant if you start to get depressed, and I really really can't stress enough that you need support and counseling on your journey back to getting off suboxone.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jul 2009 • 2 answers
Posted 15 Aug 2009 • 2 answers
Posted 7 Feb 2010 • 9 answers
Posted 16 Feb 2011 • 6 answers
Posted 28 May 2011 • 8 answers